"Fair Marriages": An Impossibility

Details

Serval ID
serval:BIB_405C01DF14CE
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
"Fair Marriages": An Impossibility
Journal
Economics Letters
Author(s)
Klaus B.
ISSN
0165-1765
Publication state
Published
Issued date
2009
Peer-reviewed
Oui
Volume
105
Number
1
Pages
74-75
Language
english
Abstract
For marriage markets [Gale, D. and Shapley, L.S., 1962, College admissions and the stability of marriage, American Mathematical Monthly 69, 9-15.] so-called fair matchings do not always exist. We show that restoring fairness by using monetary transfers is not always possible: there are marriage markets where no amount of money can guarantee the existence of a fair allocation.
Keywords
Efficiency, Fairness, Marriage markets, Envy-freeness
Web of science
Create date
16/03/2010 10:44
Last modification date
20/08/2019 13:38
Usage data